Basic Hoops: an Algebraic Study of Continuous t-norms

Studia Logica 87 (1):73-98 (2007)
  Copy   BIBTEX

Abstract

A continuoxis t- norm is a continuous map * from [0, 1]² into [0,1] such that is a commutative totally ordered monoid. Since the natural ordering on [0,1] is a complete lattice ordering, each continuous t-norm induces naturally a residuation → and becomes a commutative naturally ordered residuated monoid, also called a hoop. The variety of basic hoops is precisely the variety generated by all algebras, where * is a continuous t-norm. In this paper we investigate the structure of the variety of basic hoops and some of its subvarieties. In particular we provide a complete description of the finite subdirectly irreducible basic hoops, and we show that the variety of basic hoops is generated as a quasivariety by its finite algebras. We extend these results to Hájek's BL-algebras, and we give an alternative proof of the fact that the variety of BL-algebras is generated by all algebras arising from continuous t-norms on [ 0,1] and their residua. The last part of the paper is devoted to the investigation of the subreducts of BL- algebras, of Gödel algebras and of product algebras.

Links

PhilArchive



    Upload a copy of this work     Papers currently archived: 92,347

External links

Setup an account with your affiliations in order to access resources via your University's proxy server

Through your library

Similar books and articles

A Short Note On Hoops And Continuous {t}-norms.Isabel Ferreirim - 2000 - Reports on Mathematical Logic:141-152.
On the continuity points of left-continuous t-norms.S. Jenei & F. Montagna - 2003 - Archive for Mathematical Logic 42 (8):797-810.
Decidable Varieties Of Hoops.Stanley Burris & Isabel Ferreirim - 1994 - Reports on Mathematical Logic:53-59.
Algebraic semantics for deductive systems.W. J. Blok & J. Rebagliato - 2003 - Studia Logica 74 (1-2):153 - 180.
On the Concept of Basic Social Norms.Wolfgang Detel - 2008 - Analyse & Kritik 30 (2):469-482.
Geometry of *-finite types.Ludomir Newelski - 1999 - Journal of Symbolic Logic 64 (4):1375-1395.

Analytics

Added to PP
2016-02-04

Downloads
31 (#519,480)

6 months
7 (#440,443)

Historical graph of downloads
How can I increase my downloads?

Citations of this work

Fragments of quasi-Nelson: residuation.U. Rivieccio - 2023 - Journal of Applied Non-Classical Logics 33 (1):52-119.
Structural Completeness in Fuzzy Logics.Petr Cintula & George Metcalfe - 2009 - Notre Dame Journal of Formal Logic 50 (2):153-182.
The existence of states based on Glivenko semihoops.Pengfei He, Juntao Wang & Jiang Yang - 2022 - Archive for Mathematical Logic 61 (7):1145-1170.
Formal systems of fuzzy logic and their fragments.Petr Cintula, Petr Hájek & Rostislav Horčík - 2007 - Annals of Pure and Applied Logic 150 (1-3):40-65.

View all 22 citations / Add more citations

References found in this work

Algebraizable Logics.W. J. Blok & Don Pigozzi - 2022 - Advanced Reasoning Forum.
A propositional calculus with denumerable matrix.Michael Dummett - 1959 - Journal of Symbolic Logic 24 (2):97-106.
A complete many-valued logic with product-conjunction.Petr Hájek, Lluis Godo & Francesc Esteva - 1996 - Archive for Mathematical Logic 35 (3):191-208.
The separation theorem of intuitionist propositional calculus.Alfred Horn - 1962 - Journal of Symbolic Logic 27 (4):391-399.
Equational classes of relative Stone algebras.T. Hecht & Tibor Katriňák - 1972 - Notre Dame Journal of Formal Logic 13 (2):248-254.

View all 9 references / Add more references